Viewing 15 posts - 1 through 15 (of 17 total)
  • Author
    Posts
  • #33220
    mlodge
    Participant

    Hi Snowlady,

    I have been over one week on xeloda alone, and the abdominal pain has stopped. No side effects to report.

    Thanks,
    Mel

    #33219
    marions
    Moderator

    Mel….I am glad that you allow yourself some time out. The balm seems to keep the Peripheral Neuropathy at bay and everything appears to be working well. Thanks for the good news.
    Enjoy and best wishes,
    Marion.

    #33218
    mlodge
    Participant

    Thank you Marion. I know it has been awhile. Sometimes I try to give myself a break from reading or researching about this awful cancer. I guess I need to “forget” from time to time.

    Day 3 of xeloda, and still only abdominal aches. I have been good about putting bag’s balm on my hands and feet twice a day-hopefully I won’t get the hand-foot disease.

    All the best,
    Mel

    #33217
    marions
    Moderator

    Hi….I just wanted to chime in with something you may already know but, just in case that you don’t, the search function will lead you to many previous postings regarding the effects and responses to Xeloda. It is time consuming to read up on but so very informative and helpful.
    Mel, it is always great to hear from you. I wish for the discomfort to stay at a minimum.
    Best wishes to both you, and lovemymom.
    Marion

    #33216
    mlodge
    Participant

    I just started my very first round of Xeloda today. I know it is very early, but I have just experienced some abdominal discomfort. I was pretty shocked that some of the symptoms are starting to show so quickly.

    Snowlady – I will post here again if I experience any other side effects.

    Thank you,
    Mel

    #33215
    lovemymom
    Participant

    Hi snowlady. I’m in Buffalo so you might call me blizzardlady…My mom has stage iv biliary cancer. Doc hasn’t been able to say whether bile duct or gallbladder, but it’s definitely in the gallbladder and portacaval area. She is now on xeloda after gem/cisplatin worked a bit, then failed. She’s had her first 14 day round and feels better than she has since month before initial diagnosis (august 2009). She had one bout of diarhea, which was after she took curcumin so can’t say whether it was xeloda, curcumin or both. She had numbness in 2 fingers for 1 day. Her energy level is up. She had far more fatigue with infusions. We start second round on Monday, so I will let you know how it goes. I hope your dad is starting to feel better. Can you (or anyone else) tell me how you feel or what you know about using xeloda alone or as second line treatment? Thanks so much and good luck and God bless. k

    #33214
    lalupes
    Participant

    Dear Snowlady & Joey – I’m sorry to be welcoming you both so late, but WELCOME anyway!!

    I’m so sorry to hear all the stuff your fathers are going through – it’s so very hard on the family, too, isn’t it. We’re left feeling so helpless & lost sometimes.

    My sister is on Gem/Cis, not Xeloda, so I can’t comment there, but I wanted to add my welcome to those of the others.

    Julia

    #33213
    devoncat
    Participant

    Joey,
    I got very dehydrated from gastric upset while I was on Xeloda and ended up in the hospital 2 or 3 times from it. I too got weak and maybe not confused, but definately foggy and tired. The doctors adjusted my salts and pumped me full of fluids. It took a week once for things to get better. Hope it is the same, if not quicker for your dad.

    Kris

    #33205
    marions
    Moderator

    Joey…..I don’t have any answers but I want to you know that I am thinking of you. I am hoping and wishing for your Dad to feel much better once hydrated.
    Best wishes,
    Marion

    #33206
    snowlady
    Member

    Joey,
    I am so sorry to hear about your father. It is hard to see loved ones suffering and leaves the rest of us feeling helpless. It’s a strange state we walk around in. You never want to give up hope, while at the same time must face reality. My thoughts are with you.

    #33212
    joey
    Member

    Just an update about my father. He is in the hospital totally dehydrated waiting to get replenished with fluids so he can get another cat scan and other tests. He is off Xeloda and his sores are better but it is the worst I have ever seen him. He is not responsive as far as talking he would mumble but that is it. He is very sleepy. If anyone has experienced this before I would appreciate any help. At this point we are preparing for the worst

    #33211
    saracita
    Member

    Hi Snowlady,

    It sounds like your father may be experiencing thrush in the mouth which are painful sores can come when on chemo. There is a mouth wash that a doctor can prescribe that helps with this. There are also over the counter toothpastes and other mouthwashes that help with dry mouth and promote more saliva activity. I am sorry I don’t remember the name of these products but be sure to ask your doctor because they helped my boyfriend a great deal. I think some of the dry mouth had to do with the pain meds my boyfriend was on, so we just had to manage the side effects as best as possible.

    Thinking of you today,
    Sarah

    #33210
    tiapatty
    Member

    I am sorry the chemo has been interrupted and that he is experiencing these symptoms. I don’t really have much advice but I am a librarian and I remember coming across a cookbook for those who have trouble swallowing, the title is:

    The Dysphagia Cookbook by Elayne Achilles

    A quick search turned up this one as well:

    100 Questions & Answers About Cancer Symptoms and Cancer Treatment Side Effects by Joanne Kelvin and Leslie Tyson

    Patty

    #33209
    snowlady
    Member

    Just when we expected to start round 2 of the Xeloda, the doctor did not like the results of the liver function test. Also, his bloodwork showed calcium was leaking into his blood. He received IV medication to try to reverse that process. It will be at least a week before we know if it worked. Based on those two things, the doctor can not continue to chemotherapy.

    Dad is retaining a lot of fluid. His ankles and stomach are swollen. His lower legs are so tight they must be so uncomfortable for him. It looks like the liver is not producing the proteins necessary to break down what little water and food Dad was taking in. Due to that, the doctor recommended we just take Dad’s lead and not push for fluids–which in turn can cause dehydration. He is eating and drinking very little. To compound matters his mouth and throat are red and sore, which of course makes swallowing difficult. He did finish an entire Popscicle today which helped temporarily anyway.

    What has been so difficult is the rapid progression of this disease and its side effects. It seems we can’t catch our breath from one thing before another hits. We were told that the only constant from this point forward would be change. Today was a little promising because Dad was less confused and could actually communicate. You never know what tomorrow will bring.

    #33208
    joey
    Member

    Hi Snowlady my Name is Joey and my father who is 69yrs old just started Xeloda and he is going through exactly what your father is experiencing. Its heart breaking to see them like this. My father is also a diabetic and was diagnosed with cancer in the bile ducts of the liver. As of now he is very tired and extremely cold all the time. it’s like a sauna in his house. Unfortunatly my mother cant or wont except my fathers condition. its been very hard on everyone. All I can say is watch and pray. God knows iI have become more religious during this whole ordeal. We are constatnly checking on this and other treatments. FYI, my father also experiences stomach pain and is on meds for that to. He cant seem to eat much and it has begun nto show. My prayers are with you and your family. Thank you for using this sight to. I can learn more about this cancer too.

Viewing 15 posts - 1 through 15 (of 17 total)
  • You must be logged in to reply to this topic.